Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Undergone surgery and radiation for tongue cancer. Developed red rashes on tongue. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 416 Questions
Hi Doctor,

My mother had undergone surgery and radiation for tongue cancer. Her last radiation session was completed on 21st XXXXXXX 2013. She is like other patients facing the same problems of taste, skin burn and voice. But recently she has developed more rashes & redness at around the tip of her tongue. She also has developed some acne, swelling around the neck region these days. Please advise how to tackle those, and are they after effects of radiation?

Posted Sat, 23 Mar 2013 in Colon Cancer
Answered by Dr. Jawahar Ticku 12 hours later
Thanks for asking the question.

Firstly I should have known, is radiation treatment prescribed as adjuvant or the treatment for residual post resection disease.

Surgery followed by radiation to the tongue has little lesser tolerance to radiation as compared to intact tongue. The reaction is in grades. If it is grade 2 or early grade 3 reaction, which your doctor will let you know, the only remedy is to give a gap to the radiation treatment along with other supportive measures. Once the reaction subsides the radiation can be restarted with correction of the radiation dose already prescribed.

Hope I could help. Let me know if I can assist you further.

Dr. J. Ticku
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor